MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY HOOK
Model Number 470183-19
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted right hemicolectomy procedure, while using the permanent cautery hook instrument, the surgeon stated the tearing effect was more pronounced than expected.The customer reports that the e-200 generator was already replaced.The customer also reports that the surgeon never perceived a clear improvement, even after the generator was replaced.The surgeon therefore began using scissors more and the hook less.A technical support engineer (tse) reviewed the system logs and found no relevant errors.The procedure is completing robotically, as expected, with less than 15 minutes delay.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the target tissue was colon loops.There was no adverse effect to the tissue or unexpected tissue removal, but there was bleeding of less than 1cc due to the event which was controlled with cautery from a bipolar instrument.There was no concern for post-operative or long-term complications.The customer noted that the instrument is not available to return as they continued to use it after solving the problem by adjusting the energy effect.No photos or videos were available for review.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the permanent cautery hook instrument to perform failure analysis.The e-200 generator had previously been replaced for customer satisfaction (no issue found) with all tests passing.No relevant system error logs were found.During system testing, monopolar ports a and b successfully delivered energy throughout the cautery testing.Presence of smoke and audible tone were verified.The port led lights were confirmed to be within acceptable illumination.Bipolar ports a and b were also tested and passed cautery testing.The unit was power cycled ten times and there were no issues observed.The unit passed all required tests.Operating room staff agreed to a session with a representative to ensure the e200 generator is functioning correctly and to identify the optimal settings that reassured the operator and made them feel more comfortable using the e200.No anomalies were detected on the e200 generator.

Brand Name
EndoWrist
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50870874
Report Number2955842-2026-39190
Device Sequence Number9380294
Product Code NAY
UDI-Device Identifier00886874112311
UDI-Public(01)00886874112311(10)K14260115
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number470183-19
Device Catalogue Number470183
Device Lot NumberK14260115 0026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown